Alert archive / Vermont / Wind Advisories in 2006
Wind Advisory 9, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 11, 2006, 4:14 AM EDT for 4 counties in Vermont. It took effect at Oct 11, 2006, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2006, 4:14 AM EDT (08:14 UTC)
- In effect from
- Oct 11, 2006, 4:00 PM EDT
- Expired
- Oct 11, 2006, 3:51 PM EDT
- In force
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 110814 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 414 AM EDT WED OCT 11 2006 ...WIND GUSTS TO 50 MPH EXPECTED ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS IN VERMONT... .AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL HELP INCREASE THE WINDS OVER THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. THE WIND DIRECTION WILL BE FROM THE SOUTHEAST AND THIS HELPS TO INCREASE THE WIND SPEEDS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS OF VERMONT AS WINDS ARE FUNNELED THROUGH THE MOUNTAIN PASSES. AS A RESULT...WIND GUSTS TO 50 MPH CAN BE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. VTZ016>019-111600- /O.NEW.KBTV.WI.Y.0009.061011T2000Z-061012T1200Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 414 AM EDT WED OCT 11 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT THURSDAY...FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT. WINDY CONDITIONS ARE EXPECTED TO DEVELOP ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS LATER TODAY AND TONIGHT. THE WINDS WILL BE FROM THE SOUTHEAST...WHICH HELPS TO FUNNEL THE WINDS THROUGH THE MOUNTAIN PASSES AND THUS INCREASE THE WIND SPEED. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH ALONG WITH GUSTS TO 50 MPH. WINDS OF THIS MAGNITUDE CAN EASILY BLOW AROUND LOOSE OBJECTS AS WELL AS DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE SERVICES COULD OCCUR AS A RESULT OF THE STRONG WINDS. STAY INFORMED BY STAYING TUNED TO NOAA WEATHER RADIO...ANY LOCAL MEDIA THAT BROADCAST NATIONAL WEATHER SERVICE INFORMATION...OR VISIT WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WIND SITUATION. $$ EVENSON
2 follow-up statements
000 WWUS71 KBTV 111544 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1144 AM EDT WED OCT 11 2006 ...WIND GUSTS TO 50 MPH EXPECTED ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS IN VERMONT... .AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL PRODUCE INCREASING WINDS OVER THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. THE WIND DIRECTION WILL BE FROM THE SOUTHEAST. THIS HELPS TO INCREASE THE WIND SPEEDS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS OF VERMONT...AS WINDS ARE FUNNELED THROUGH THE MOUNTAIN PASSES. AS A RESULT...WIND GUSTS TO 50 MPH CAN BE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. VTZ016>019-112200- /O.CON.KBTV.WI.Y.0009.061011T2000Z-061012T1200Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1144 AM EDT WED OCT 11 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT. THE ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT THURSDAY. WINDS WILL INCREASE ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS AFTERNOON AND TONIGHT. THE WINDS WILL BE FROM THE SOUTHEAST...WHICH HELPS TO FUNNEL THE WINDS THROUGH THE MOUNTAIN PASSES AND THUS INCREASE THE WIND SPEED. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. WINDS OF THIS MAGNITUDE CAN EASILY BLOW AROUND LOOSE OBJECTS AS WELL AS DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE SERVICES COULD OCCUR AS A RESULT OF THE STRONG WINDS. STAY INFORMED BY STAYING TUNED TO NOAA WEATHER RADIO...ANY LOCAL MEDIA THAT BROADCAST NATIONAL WEATHER SERVICE INFORMATION...OR VISIT WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WIND SITUATION. $$
000 WWUS71 KBTV 111951 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 351 PM EDT WED OCT 11 2006 ...LOCAL WINDY CONDITIONS POSSIBLE THROUGH MIDNIGHT...BUT WIND ADVISORY CANCELLED... .A STRONG LOW PRESSURE AREA APPROACHING SLOWLY FROM THE NORTHERN GREAT LAKES SUGGESTS INCREASING SOUTH AND SOUTHEAST WINDS ACROSS ALL OF THE NORTH COUNTRY THIS EVENING. 15 TO 25 MPH WINDS MAY GUST TO LOCALLY GREATER THAN 30 MPH OVER THE NORTHWESTERN ADIRONDACKS OF NEW YORK AND ACROSS THE GREEN MOUNTAINS OF VERMONT. VTZ016>019-112100- /O.CAN.KBTV.WI.Y.0009.061011T2000Z-061012T1200Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 351 PM EDT WED OCT 11 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. A SECONDARY WAVE OF LOW PRESSURE DEVELOPING IN NEW JERSEY AND MOVING NORTHEAST THROUGH COASTAL NEW ENGLAND OVERNIGHT IS EXPECTED TO LESSEN THE STRENGTH OF THE SOUTHEASTERLY WINDS ORIGINALLY EXPECTED IN VERMONT. 15 TO 25 MPH WINDS MAY GUST TO LOCALLY GREATER THAN 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 10, 9:59 PM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Oct 10, 9:59 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 959 PM EDT TUE OCT 10 2006 .SHORT TERM /OVERNIGHT/... SATELLITE LOOP AND SURFACE OBSERVATIONS SHOWING MOSTLY CLOUDY SKIES ACROSS THE REGION AT THIS TIME...WITH RADAR AND SURFACE OBSERVATIONS SHOWING THE NEAREST SHOWER ACTIVITY AROUND LAKE ERIE AND LAKE HURON AT THIS TIME. WILL UPDATE THE ZONES TO LOWER THE POPS FROM THE CHAMPLAIN VALLEY EASTWARD OVERNIGHT...AND JUST MENTION A CHANCE OF SPRINKLES. WILL DELAY THE ONSET OF ANY SHOWER ACTIVITY TO THE SAINT LAWRENCE VALLEY OR THE ADIRONDACKS UNTIL AROUND DAYBREAK. OTHERWISE...NO CHANGES TO THE REMAINDER OF THE FORECAST AT THIS TIME. && .PREV DISCUSSION... /ISSUED 400 PM EDT TUE OCT 10 2006/ SHORT TERM /TONIGHT THROUGH FRIDAY/... HIGH PRESSURE MOVG EAST ACRS QUEBEC THIS PM....WHILE WSW FLOW ALOFT ALLOWED FOR EXTENSIVE MID CLOUDNSS OVER GRTLKS TO OVERSPREAD FA TDY. EVEN A FEW LIGHT SHWRS ALONG CANADIAN BORDER. SOME BRKS IN THE CLOUDS DEVELOPING OVER WRN ZONES ATTM...BUT THESE WILL FILL IN AGAIN THIS EVENING...AND OVERALL THE SHORT TERM PORTION OF THE FCST WILL FEATURE MAINLY CLDY SKIES AND A FEW BOUTS OF PCPN AS WELL...AS A LARGE AND COMPLEX AREA OF LOW PRESSURE OVER THE NRN MIDWEST GRADUALLY MAKES ITS WAY EAST. INITIALLY HOWEVER...PCPN CHANCES WILL HINGE ON TRACK OF SHRTWV EJECTING OUT OF THE SOUTHWEST TDY. THIS FEATURE EXPECTED TO TRACK UP THRU ERN GRTLKS OVRNGHT/WED AM. MEANWHILE...LLVL JET INCREASES ACRS WRN NYS OVRNGHT AS CDFNT WHICH DROPPED SOUTH OF FA LAST NIGHT ATTEMPTS TO RETURN NORTH AS WRMFNT. PCPN CHANCES WILL BE HIGHEST OVER WRN PORTION OF CWA TON/WED. HAVE TAPERED POPS FROM LIKELY WEST TO SLITE CHC EAST. THE OTHER MAIN WX CONCERN ON WEDNESDAY WILL BE WINDS. PRESSURE GRADIENT TIGHTENS BTWN STRENGTHENING HIGH PVER CANADIAN MARITIMES AND DEEPENING CYCLONE LIFTING UP THRU CNTRL GRTLKS. INITIALLY...THE STRONGEST WINDS ARE LIKELY TO BE ALG WRN SLOPES OF GREEN MTNS DUE FAVORABLE SE FLOW...ALLOWING FOR DOWNSLOPING OF STABLE AIR. GUSTY WINDS WILL THEN AFFECT HIR TRRN OF NRN NY AND NRN VT DURING PM...AND MAY MIX DOWN TO SFC IN AREAS SUCH AS CHMPLN VLY LATE WED/WED NITE. NO HEADLINES ATTM...BUT SITUATION WILL NEED TO BE MONITORED AS ADVISORY CRITERIA MAY BE REACHED OVER HIR TRRN ZONES WED PM/NIGHT. UPPER FLOW BECOMES MORE SSW WED/WED NITE AS THE LARGE LOW APRCHS FROM THE MIDWEST. PCPN CHANCES WILL INCREASE WED NITE AHEAD OF OCCLUDED FRONT. ALSO POTENTIAL FOR SOME MSTR INPUT FROM LOW PRESSURE LIFTING NORTH FROM MID ATLC COASTAL REGION. IT ALL ADDS UP TO AT LEAST LIKELY POPS FOR LATER WED NIGHT INTO THURSDAY MORNING. A LULL IN THE PCPN THURS PM/EVENING...BEFORE ANOTHER ROUND OF SHWRS THURS NIGHT INTO FRIDAY AS CDFNT SWEEPS ACRS THE NORTHEAST. TEMP PROFILES SUGGEST IT MAY BE COLD ENOUGH FOR SNOW SHWRS...MAINLY IN ADRNDKS...BY LATE THURS NIGHT AND IN ST LWR VLY AND HIR TRRN OF VT BY FRI AM. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TROF STILL LOOKS TO AFFECT THE FA ON SAT/SAT NITE. WK HI PRESS /AND DRY WX/ ALSO STILL LOOKS TO AFFECT THE FA FOR MUCH OF SUN/MON. ANOTHER TROF TO AFFECT THE FA ON NEXT MON NITE/TUE. SOME P-TYPE ISSUES /-SHRASN/ STILL LOOK LIKE THEY MAY AFFECT THE FA ON FRI AND SAT NITES. LOADED IN THE LATEST HPC/ADJMEX TEMP/DEWPT/WIND DATA...WITH JUST A FEW TWEAKS. AVIATION... KSLK EXPECTED TO DECOUPLE OVRNITE TONITE. SFC WINDS TO BECOME MORE SOUTHERLY BY LATER TONITE AND EARLY ON WED ACRS THE FA...EXCEPT AT KMSS WHERE E-NE SFC WINDS SHOULD PREVAIL. BKN-OVC SKIES ACRS THE FA WITH MAYBE SOME -SHRA BY LATE TONITE OR EARLY ON WED ACRS NY STATE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...WGH
Hazardous weather outlook, Oct 11, 3:23 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 323 AM EDT WED OCT 11 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-120730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 323 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS LATER THIS AFTERNOON INTO TONIGHT...FOR GUSTY SOUTHEAST WINDS OF UP TO 50 MPH. OTHERWISE...EXPECT MOSTLY CLOUDY AND BREEZY CONDITIONS TODAY AND TONIGHT AS STRONG LOW PRESSURE DEVELOPS ACROSS THE NORTHERN GREAT LAKES STATES. A FEW SHOWERS MAY AFFECT NORTHERN NEW YORK THROUGH EARLY AFTERNOON...OTHERWISE DRY WEATHER IS EXPECTED ACROSS THE AREA. BY LATER TONIGHT...AN INCREASING THREAT OF RAINFALL WILL DEVELOP ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED. CLOUDY AND COOL WEATHER IS EXPECTED ON THURSDAY AS A STRONG COLD FRONT CROSSES THE AREA. STEADIER RAINFALL DURING THE MORNING HOURS WILL TAPER TO SCATTERED SHOWERS BY AFTERNOON. THEREAFTER...GENERALLY DRY WEATHER ALONG WITH SEASONABLY COOL TEMPERATURES ARE EXPECTED BY FRIDAY AND INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGHER WIND GUSTS OBSERVED LATER TODAY AND INTO TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.